MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Zonular Dehiscence (2698); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown; requested but not provided.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: code 4581 is to capture device decentered or dislocated or tilted subluxated or wrong position.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the right eye in a secondary procedure due to dislocation.Another johnson and johnson iol was implanted as replacement (different model zma00, different diopter 17.5).There was no patient injury and no additional medical or surgical intervention was required.Through follow-up, it was learned that at the first post-op visit on the same day the lens was implanted, the lens was well centered.On the next day, (b)(6) 2023, the patient called the surgeon reporting that the eye was rubbed accidentally (hard enough to scare the patient) and the patient started to experience blurry vision.The patient had a follow-up visit the same day and it was noted that the lens was partially subluxed due to a compromised capsule.The surgeon stated that it is possible that the patient may have rubbed the eye hard enough to dislocated the lens, but the surgeon cannot confirm that this was the cause.The patient does not have any pre-existing conditions that may have contributed to the event.An iol exchanged was needed and a three piece lens (zma00) was implanted in the sulcus, "just to be safe".The surgery was uncomplicated.The patient is doing great post-operative, with 20/20 vision in that eye.The surgeon does not think anything was wrong with the iol itself.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information was reported that amvisc viscoelastic was used during surgery.No further information was provided.The following fields have been updated accordingly: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: aug 15, 2023.Section d10: concomitant medical products: amvisc viscoelastic.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received wrapped in gauze.Visual inspection revealed that the lens was received cut but not separated.The lens was cleaned and no issues that could cause or contribute to the complaint issue could be identified.No further product evaluation could be performed based on the return condition of the lens.The complaint issue "instability of device after implantation" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17553675
Report Number3012236936-2023-02099
Device Sequence Number4880201
Product Code MFK
UDI-Device Identifier05050474560048
UDI-Public(01)05050474560048(17)270125
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZKB00
Device Catalogue NumberZKB00U0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC VISCOELASTIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite